Alert archive / Texas / Special Weather Statements in 2024
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 11, 2024, 1:07 AM CDT for Val Verde County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2024, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 11, 2024, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 50
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 428 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted.
612
WWUS84 KEWX 110607
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
107 AM CDT Tue Jun 11 2024
TXZ183-184-110645-
Val Verde TX-Edwards TX-
107 AM CDT Tue Jun 11 2024
...A strong thunderstorm will impact portions of northwestern Edwards
and northeastern Val Verde Counties through 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Juno, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
U.S. Highway 277 Near The Sutton-Edwards County Line and State
Highway 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10061 3018 10044 2992 10084 3029 10110
TIME...MOT...LOC 0605Z 311DEG 27KT 3032 10095
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:40 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 12:40 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1240 AM CDT Tue Jun 11 2024 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 252 PM CDT Mon Jun 10 2024 The complex of storms that moved across a majority of area early this morning has allowed for slightly cooler temperatures this afternoon with highs now expected to stay around the low 90s for all areas expect along the Rio Grande where highs in the upper 90s are more likely. Destabilization will be slower today due to the morning storms, although early afternoon mesoanalysis does show greater instability in the northeastern portion of the area that missed out on precipitation earlier. Isolated thunderstorm development mid to late afternoon will be possible mainly in central Texas or over the coastal plains. The severe threat is low today with limited shear available. Storms may develop in west Texas this afternoon or evening and form into another complex that moves towards South Central Texas late tonight into Tuesday. Models vary on if this holds together as it nears the southern Edwards Plateau or western Hill Country, but have kept some low PoPs in these areas through Tuesday morning for this possibility. An upper low over the boarder of New Mexico and the Texas Panhandle today will progress east/southeast overnight through Tuesday which will aid in storm development tomorrow. Global models are most bullish in the afternoon over north central and central Texas, although some isolated activity will be possible in our CWA during the afternoon. If discrete cells do develop, a few supercells capable of producing large hail will be possible. Storms may also form into a complex during the late afternoon/evening and dip into portions of South Central Texas Tuesday night. This would lead to more of a severe wind threat until a weakening trend begins sometime around sunset. SPC has introduced a level 2 of 5 for this severe potential across portions of the southern Edwards Plateau and Hill Country. Models favor the Hill Country and areas east for the best storm and precipitation potential tomorrow, but this can certainly change depending on any previous rounds of convection. For any precipitation tomorrow, heavy rainfall will be possible given PWATS of 1.75 to 2 inches. Temperatures remain in the 90s for a majority of the area tomorrow, although locations along the Rio Grande may reach to around 100 degrees. && .LONG TERM... (Wednesday through Monday) Issued at 252 PM CDT Mon Jun 10 2024 A midlevel shortwave trough will move across east TX Wednesday and there should still be enough lift to generate showers and thunderstorms through the day. Convection will be limited to the eastern half of the CWA and will decrease through the afternoon. The shortwave will move off to the east Wednesday night, and the subtropical ridge will strengthen. Dry weather will return and a warming trend will begin. Models have trended a little cooler than we've seen over the last few days. Highs will mostly be in the 90s with triple digits confined to the Rio Grande region and southern I-35 Corridor. Dewpoint temperatures will remain mainly steady in the upper 60s to lower 70s keeping heat indices below advisory criteria. Above normal temperatures will continue over next weekend. Monday a midlevel trough will approach the TX coast from the Gulf and could produce some showers and thunderstorms. && .AVIATION... (06Z TAFS) Issued at 1240 AM CDT Tue Jun 11 2024 VFR flying conditions will prevail overnight through Tuesday evening. There are low PROBs for SHRA/TSRA with restrictions to CIGs and/or VSBYs. Will leave mention out for now as there is now uncertainty on locations and movement. However, expect mention in later forecasts for at least one or more sites based on radar and/or model trends. MVFR CIGs return later Tuesday night. Light, less than 10 KTs, winds prevail, except strong wind gusts are possible in/near SHRA/TSRA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 90 73 94 / 30 30 0 0 Austin Bergstrom Intl Airport 73 89 72 92 / 20 30 0 0 New Braunfels Muni Airport 74 92 73 95 / 20 30 0 0 Burnet Muni Airport 72 87 71 91 / 40 30 0 0 Del Rio Intl Airport 80 100 81 102 / 10 10 0 0 Georgetown Muni Airport 72 87 71 91 / 30 30 0 0 Hondo Muni Airport 74 93 74 95 / 20 10 0 0 San Marcos Muni Airport 73 90 71 93 / 20 30 0 0 La Grange - Fayette Regional 74 89 73 92 / 20 30 0 0 San Antonio Intl Airport 76 92 75 95 / 20 20 0 0 Stinson Muni Airport 76 94 76 96 / 20 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Platt Aviation...04
Hazardous weather outlook, Jun 10, 2:35 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 235 AM CDT Mon Jun 10 2024 TXZ171>173-183>194-202>209-217>225-228-111200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 235 AM CDT Mon Jun 10 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms are possible today and tonight across the area. Locally heavy rain, gusty winds, and small hail will be the main risk. Some localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances continue into Wednesday. The main threats will continue to be locally heavy rain, gusty winds, and small hail. Some localized flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 11, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
107 AM CDT Tue Jun 11 2024
TXZ183-184-110645-
Val Verde TX-Edwards TX-
107 AM CDT Tue Jun 11 2024
...A strong thunderstorm will impact portions of northwestern Edwards
and northeastern Val Verde Counties through 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Juno, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
U.S. Highway 277 Near The Sutton-Edwards County Line and State
Highway 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10061 3018 10044 2992 10084 3029 10110
TIME...MOT...LOC 0605Z 311DEG 27KT 3032 10095
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:57 PM CDT | Special Weather Statement | EWX | Williamson | 33 min |
| Jun 11, 3:12 PM CDT | Special Weather Statement | EWX | Real | 48 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | EWX | Bastrop | 45 min |
| Jun 11, 4:21 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 32 min |
| Jun 11, 4:40 PM CDT | Special Weather Statement | EWX | Real | 50 min |
| Jun 11, 4:52 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Hays | 38 min |
| Jun 11, 5:06 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| Jun 11, 5:31 PM CDT | Special Weather Statement | EWX | Bandera, Medina | 59 min |
| Jun 11, 5:32 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 58 min |
| Jun 11, 5:46 PM CDT | Special Weather Statement | EWX | Real | 59 min |
| Jun 11, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 45 min |
| Jun 11, 6:34 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 41 min |
| Jun 11, 6:36 PM CDT | Special Weather Statement | EWX | Kinney | 39 min |
| Jun 11, 6:54 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 51 min |
| Jun 11, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 63 min |
Nearby
Special Weather Statements in Texas, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.